Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 33, NWS Wichita, KS

March 23, 2009Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Mar 23, 2009, 3:58 PM CDT for Marion County, Kansas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2009, 3:58 PM CDT (20:58 UTC)
Expired
Mar 23, 2009, 4:15 PM CDT
In force
17 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Marion County, KS

The radar

The Topeka radar (KTWX), 85 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 1:03 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-529 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
505 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 232058
SVRICT
KSC115-232115-
/O.NEW.KICT.SV.W.0033.090323T2058Z-090323T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
358 PM CDT MON MAR 23 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MARION COUNTY IN CENTRAL KANSAS.

* UNTIL 415 PM CDT.

* AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR RAMONA...OR 16 MILES NORTH OF MARION...AND MOVING
  NORTHEAST AT 45 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  LOST SPRINGS...RAMONA...TAMPA.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3860 9692 3851 9693 3852 9724 3861 9724
TIME...MOT...LOC 2058Z 218DEG 39KT 3858 9709

$$

LAWSON
2 follow-up statements
000 
WWUS53 KICT 232102
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
402 PM CDT MON MAR 23 2009

KSC115-232115-
/O.CON.KICT.SV.W.0033.000000T0000Z-090323T2115Z/
MARION KS-
402 PM CDT MON MAR 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARION COUNTY UNTIL 415 PM CDT...

AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
RAMONA...OR 19 MILES NORTH OF MARION...MOVING NORTHEAST AT 45 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
MARION COUNTY...INCLUDING RAMONA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3860 9692 3851 9693 3852 9724 3861 9724
TIME...MOT...LOC 2102Z 218DEG 39KT 3862 9705

$$

COX
000 
WWUS53 KICT 232106
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
406 PM CDT MON MAR 23 2009

KSC115-232116-
/O.EXP.KICT.SV.W.0033.000000T0000Z-090323T2115Z/
MARION KS-
406 PM CDT MON MAR 23 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION COUNTY WILL
EXPIRE AT 415 PM CDT...

AT 404 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3860 9692 3851 9693 3852 9724 3861 9724
TIME...MOT...LOC 2106Z 218DEG 39KT 3866 9701

$$

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:20 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Mar 23, 2:20 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
220 PM CDT MON MAR 23 2009

.SYNOPSIS...
A STRONG UPPER LOW /500MB/ WAS LOCATED OVER WESTERN NEBRASKA EARLY
THIS AFTERNOON AT 18Z.  A STRONG JET WAS LOCATED SOUTH OF THIS
FEATURE...ABOUT 80-90 KNOTS ACROSS THE STATE.  THIS IS SIGNIFICANT
DUE TO THE INFLUENCE OF THIS MID LAYER WIND ON LONG TRACK TORNADO
POTENTIAL.

SURFACE DATA SHOWING VERY STRONG SURFACE WINDS...GUSTING TO ABOUT 50
KNOTS ACROSS CENTRAL KANSAS.  SEVERAL REPORTS OF TRUCKS BLOWN OVER
ON INTERSTATE 70 HAVE BEEN RECEIVED.  ADDITIONALLY...POWER POLLS
DOWN AND POWER OUT ACROSS PORTIONS OF SALINA.  THESE WINDS ARE
MAKING THEIR WAY SOUTH INTO SOUTH CENTRAL KANSAS.  UPGRADED TO A
HIGH WIND WARNING FOR SOUTH CENTRAL KANSAS.

DRYLINE WAS LOCATED FROM K9K7 SOUTH TO P28.  STORMS WERE DEVELOPING
ALONG THIS LINE.  18Z MLCAPES ALREADY AROUND 1000 J/KG WITH VERY
STRONG DEEP LAYER /0-6KM/ SHEAR.  HEATING GREATER THAN MODELS HAVE
SUGGESTED THUS FAR.  LAPS SOUNDING/HODOGRAPH AND SOUNDING/HODOGRAPH
FORECASTS SHOW AN ENVIRONMENT VERY FAVORABLE FOR SUPERCELLS.  LATER
THIS EVENING...THE HODOGRAPH SHOWS A NICE FISH HOOK
SHAPE...FAVORABLE FOR SIGNIFICANT TORNADOES.

&&

KRC

.DISCUSSION...
MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES TONIGHT AND
SIGNIFICANT WEATHER IMPACTS FROM THE NEXT SYSTEM LATER IN THE WEEK.

TONIGHT:
FAVORABLE SHEAR/BUOYANCY COMBINATIONS THIS EVENING AND TONIGHT FOR
TORNADIC SUPERCELLS PRODUCING LARGE HAIL.  DUE TO THE LOWER
CAPES...EXPECT THESE TO BE LOWER TOPPED CONVECTION.  STRONG 0-8KM
SHEAR /105 KNOTS/ SUGGESTS THE LIKELIHOOD OF LONG-LIVED SUPERCELLS
ARE EXPECTED...AND 5KM AGL WINDS OF 70 KNOTS SUGGESTS THE
POSSIBILITY OF LONG TRACK TORNADOES.

STORMS HAVE ALREADY DEVELOPED ACROSS PORTIONS NORTHERN OKLAHOMA AND
NORTHERN KANSAS DUE TO THE MORE THAN ANTICIPATED HEATING /BY THE
MODELS/.  THE ACTIVITY SHOULD GROW AND EVOLVE THROUGH THE EVENING.
STORM MOTIONS SHOULD APPROACH 60 KNOTS.

THE STORMS WILL MOVE NORTHEAST.  AS THE EVENING PROGRESSES...EXPECT
THE COLD FRONT TO MOVE EAST ACROSS THE CWA AND OVERTAKE THE DRYLINE
TONIGHT /AROUND 6Z/.  ONCE THIS OCCURS...STORMS SHOULD BE MORE
MULTICELLULAR AND COULD POSE A FLOOD THREAT OVER SOUTHEAST
KANSAS.

CONFIDENCE IS HIGH THAT SUPERCELLS WILL DEVELOP...CONFIDENCE IN
TORNADOES NOT AS HIGH DUE TO THE DEWPOINT DEPRESSIONS AT THIS
TIME...THOUGH EXPECT THIS TO BECOME MORE FAVORABLE DURING THE
EVENING AS THESE DROP.

TUESDAY-THURSDAY:
THERE COULD BE SOME CONVECTION REMAINING OVER SOUTHEAST KANSAS ON
TUESDAY MORNING...SO WILL LEAVE SOME CHANCES IN THE FORECAST. THE
MAIN SYSTEM WILL MOVE INTO THE GREAT LAKES REGION...WITH SURFACE
HIGH PRESSURE BUILDING IN BRIEFLY FOR WEDNESDAY. NEAR NORMAL
TEMPERATURES LOOK REASONABLE FOR TUESDAY THROUGH THURSDAY.

THURSDAY NIGHT-MONDAY:
NEXT SYSTEM WILL MOVE THROUGH THE AREA DURING THIS TIME PERIOD.  A
GREAT AMOUNT OF UNCERTAINTY EXISTS WITH THIS SYSTEM.  DPROG/DT
SHOWING A TREND OF COOLING DURING THE LAST SEVERAL RUNS.  MREF PLUME
DIAGRAMS SHOWING THAT MOST OF THE MEMBERS PRODUCE SNOW ACROSS THE
FORECAST AREA.  ACROSS CENTRAL KANSAS...SOME OF THESE MEMBERS
PRODUCE A SIGNIFICANT AMOUNT OF SNOW FRIDAY NIGHT THROUGH SATURDAY
NIGHT.

AT THIS TIME...WILL INCREASE PRECIPITATION CHANCES GIVEN THAT
CONFIDENCE IS HIGH THAT PRECIPITATION WILL OCCUR.  IT IS THE TYPE
THAT IS OF CONCERN.  WILL CONTINUE WITH THE CURRENT ADVERTISEMENT OF
PRECIPITATION TYPE WITH A CHANCE OF RAIN OR SNOW ENCROACHING FROM
NORTHWEST TO SOUTHEAST.

KRC

&&

.AVIATION...18Z TAFS...KRSL/KSLN/KHUT/KICT/KCNU
THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA THROUGH THE
AFTERNOON AND OVERNIGHT HOURS...AS A COLD FRONT/DRYLINE APPROACHES
FROM THE WEST. CHANCES WILL LINGER LONGEST OVER SOUTHEAST
KANSAS...WITH CHANCES WANING QUICKLY THIS AFTERNOON FOR RSL. SEVERE
STORMS WITH HAIL...WIND AND A FEW TORNADOES WILL BE POSSIBLE.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    45  60  36  64 / 100  10  10  10
HUTCHINSON      44  59  35  62 /  60  10  10  10
NEWTON          46  59  35  62 /  90  10  10  10
ELDORADO        47  60  36  63 / 100  10  10  10
WINFIELD-KWLD   48  62  37  66 / 100  10  10  10
RUSSELL         37  53  32  61 /  20  10  10  10
GREAT BEND      38  55  33  61 /  20  10  10  10
SALINA          43  55  36  61 /  50  10  10  10
MCPHERSON       44  57  34  61 /  60  10  10  10
COFFEYVILLE     51  64  36  65 / 100  40  10  10
CHANUTE         51  61  36  61 /  90  30  10  10
IOLA            50  60  36  61 /  90  30  10  10
PARSONS-KPPF    52  63  36  63 / 100  40  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ070>072-094>096-
098>100.

HIGH WIND WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-
047>053-067>069-082-083-091>093.

RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-
047>053-067>070-082-083-091>094-098.

&&
Hazardous weather outlook, Mar 23, 11:09 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1109 AM CDT MON MAR 23 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-241615-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1109 AM CDT MON MAR 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL AFFECT MUCH OF THE AREA THIS
AFTERNOON THROUGH TONIGHT...AS A STRONG STORM SYSTEM AND
ASSOCIATED DRY LINE AND COLD FRONT APPROACHES FROM THE WEST.

SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG A DRYLINE
BY MID TO LATE AFTERNOON...GENERALLY ALONG THE INTERSTATE 135
CORRIDOR. MOISTURE AND ASSOCIATED INSTABILITY WILL LIKELY BE
SOMEWHAT MARGINAL...AND CONVERGENCE ALONG THE DRYLINE COULD BE
LACKING AS WELL. HOWEVER...APPROACHING COOLER TEMPERATURES ALOFT
IN CONCERT WITH SOME INSTABILITY IN PLACE SHOULD ALLOW AT LEAST A
FEW STORMS TO DEVELOP ALONG THE DRYLINE. IN SPITE OF SOMEWHAT
MARGINAL INSTABILITY...WIND SHEAR WILL BE VERY STRONG...WHICH WILL
ALLOW ANY STORMS TO DEVELOP TO BECOME SEVERE. THE MAIN THREATS
WILL BE LARGE HAIL...HIGH WINDS...AND ISOLATED TORNADOES. IF
MOISTURE AND INSTABILITY INCREASE A BIT MORE THAN EXPECTED...A FEW
STRONG AND LONG-LIVED TORNADOES WILL BE POSSIBLE GIVEN THE VERY
STRONG WIND SHEAR. THUNDERSTORMS WILL SHIFT INTO SOUTHEAST KANSAS
AS THE OVERNIGHT PROGRESSES...BUT THE SEVERE THREAT SHOULD WANE
OVER TIME. HOWEVER...HEAVY RAINFALL AND LOCALIZED FLOODING DUE TO
TRAINING STORMS WILL BE POSSIBLE.

VERY STRONG SOUTHERLY WINDS WILL AFFECT THE AREA TODAY. PLEASE
REFER TO THE LATEST HIGH WIND WARNING AND WIND ADVISORY FOR
DETAILS.

DRY CONDITIONS ALONG WITH THE VERY STRONG WINDS WILL CREATE
EXTREME FIRE DANGER ACROSS CENTRAL...SOUTH CENTRAL...AND PARTS OF
SOUTHEAST KANSAS TODAY. SEE THE LATEST RED FLAG WARNING FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW THUNDERSTORMS MAY LINGER ACROSS SOUTHEAST KANSAS ON TUESDAY
MORNING.

HIGH OR VERY HIGH FIRE DANGER IS EXPECTED FOR MOST AREAS TUESDAY
THROUGH SATURDAY.

THERE IS A CHANCE FOR SNOW THURSDAY NIGHT THROUGH FRIDAY NIGHT
ACROSS CENTRAL KANSAS AS WELL AS PARTS OF SOUTH CENTRAL KANSAS.
THERE WILL ALSO BE A CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST
KANSAS ON THURSDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL PROBABLY BE REQUIRED THIS AFTERNOON
AND TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ADK

In the hours before

Local storm report, Mar 23, 3:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
343 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     NON-TSTM WND GST GOESSEL                 38.25N 97.35W
03/23/2009  M57 MPH          MARION             KS   MESONET

            MEASURED BY KSN WEATHERLAB EQUIPMENT AT GOESSEL
            ELEMENTARY SCHOOL.

&&

ADK
Local storm report, Mar 23, 3:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
344 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     WILDFIRE         GREAT BEND              38.36N 98.81W
03/23/2009                   BARTON             KS   LAW ENFORCEMENT

            SEVERAL FIRES THROUGHOUT THE COUNTY. MOST OF THESE ARE
            BEING CAUSED BY THE WIND BLOWING POWER LINES DOWN OR
            CAUSING THEM TO ARC.

0343 PM     NON-TSTM WND DMG GREAT BEND              38.36N 98.81W
03/23/2009                   BARTON             KS   LAW ENFORCEMENT

            SEVERAL REPORTS OF POWER LINES DOWN.

&&

KRC
Local storm report, Mar 23, 3:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     NON-TSTM WND DMG LINCOLN                 39.04N 98.15W
03/23/2009                   LINCOLN            KS   LAW ENFORCEMENT

            SEMI BLOWN OVER ON HIGHWAY 229 EASTBOUND.

&&

KRC
Local storm report, Mar 23, 3:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
350 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     NON-TSTM WND GST RUSSELL AIRPORT         38.87N 98.82W
03/23/2009  M59 MPH          RUSSELL            KS   ASOS

&&

ADK
Local storm report, Mar 23, 3:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     NON-TSTM WND GST RUSSELL                 38.89N 98.85W
03/23/2009  M59 MPH          RUSSELL            KS   ASOS

&&

ELDER
Local storm report, Mar 23, 3:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
354 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     NON-TSTM WND DMG SALINA                  38.82N 97.62W
03/23/2009                   SALINE             KS   LAW ENFORCEMENT

            SEMI ROLLOVERS AT MILE MARKERS 241, 261, AND 251 ON
            INTERESTATE 70.

0352 PM     WILDFIRE         SALINA                  38.82N 97.62W
03/23/2009                   SALINE             KS   LAW ENFORCEMENT

            GRASS FIRE 2800 WEST SEMULLA.

&&

KRC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:34 AM CDTRed Flag WarningICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more16 hr
Mar 23, 10:32 AM CDTHigh Wind WarningICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more8 hr
Mar 23, 2:26 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno49 min
Mar 23, 2:54 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno36 min
Mar 23, 4:27 PM CDTSevere Thunderstorm WarningICTSumner45 min
Mar 23, 4:49 PM CDTSevere Thunderstorm WarningICTCowley41 min
Mar 23, 5:01 PM CDTTornado WarningICTCowley, Sumner32 min
Mar 23, 5:23 PM CDTSevere Thunderstorm WarningICTSaline37 min
Mar 23, 5:37 PM CDTTornado WarningICTChautauqua, Cowley, Elk23 min
Mar 23, 6:37 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson, Woodson38 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.